Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 2, NWS Little Rock, AR

January 25, 2012Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Jan 25, 2012, 9:53 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Jan 27, 2012, 12:45 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 9:53 AM CST (15:53 UTC)
In effect from
Jan 27, 2012, 12:45 AM CST
Expired
Jan 26, 2012, 9:42 AM CST
In force
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 11.71 ft at Jan 27, 2012, 7:00 AM CST.

actionminormoderate1015202501/2501/2601/27
Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WGUS44 KLZK 251553
FLWLZK


FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
953 AM CST WED JAN 25 2012

...THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  BLACK RIVER AT BLACK ROCK AFFECTING JACKSON...LAWRENCE AND 
  INDEPENDENCE COUNTIES


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC063-067-075-260653-
/O.NEW.KLZK.FL.W.0002.120126T2300Z-120130T1536Z/
/BKRA4.1.ER.120126T2300Z.120127T1800Z.120129T0936Z.NO/
953 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER AT BLACK ROCK.
* FROM THURSDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 8.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.5 FEET BY FRIDAY EARLY AFTERNOON. THE
  RIVER SHOULD FALL BACK BELOW FLOOD STAGE BY LATE THIS WEEKEND.
* IMPACTS AT 14.0 FEET...MINOR FLOODING BEGINS. FARM GROUND ALONG EAST BANK 
  BEGIN TO FLOOD. 



&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

BLACK RIVER
  BLACK ROCK  14   8.5 WED 09 AM   11.6   16.1   15.7   13.8   11.9

$$
2 follow-up statements
266 
WGUS84 KLZK 260200
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CST WED JAN 25 2012

...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD 
WARNING CONTINUES FOR THE FOLLOWING RIVER IN ARKANSAS... 

  BLACK RIVER AT BLACK ROCK AFFECTING JACKSON...LAWRENCE AND 
  INDEPENDENCE COUNTIES


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 24 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC063-067-075-261700-
/O.EXT.KLZK.FL.W.0002.120127T0645Z-120131T0234Z/
/BKRA4.1.ER.120127T0645Z.120128T0600Z.120129T2034Z.NO/
800 PM CST WED JAN 25 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BLACK RIVER AT BLACK ROCK.
* FROM LATE THURSDAY NIGHT TO MONDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 16.5 FEET BY SATURDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.
* IMPACTS AT 14.0 FEET...MINOR FLOODING BEGINS. FARM GROUND ALONG EAST BANK 
  BEGIN TO FLOOD. 

&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

BLACK RIVER
  BLACK ROCK  14   9.6 WED 07 PM   11.3   14.7   16.5   15.0   12.3

$$
224
570 
WGUS84 KLZK 261542
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
942 AM CST THU JAN 26 2012

...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD 
WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ARKANSAS...
 
  BLACK RIVER AT BLACK ROCK AFFECTING JACKSON...LAWRENCE AND 
  INDEPENDENCE COUNTIES


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC063-067-075-261612-
/O.CAN.KLZK.FL.W.0002.000000T0000Z-120131T0234Z/
/BKRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM CST THU JAN 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER AT BLACK ROCK.
* AT 9:00 AM THURSDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST JUST BELOW FLOOD STAGE BY FRIDAY 
  MORNING. 



&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

BLACK RIVER
  BLACK ROCK  14  10.6 THU 09 AM   11.7   11.5   11.1   10.8   10.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:52 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Jan 25, 5:52 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 AM CST WED JAN 25 2012

.AVIATION...
ACROSS NORTHERN AND WESTERN ARKANSAS...MVFR/IFR CONDITIONS WILL
CONTINUE IN HEAVIER RAIN BANDS WITH VCTS/ISOLATED THUNDER
POTENTIAL THROUGH MUCH OF THE NEXT 12 HOURS. ACROSS THE
SOUTH...THERE WILL BE MORE OF A SCATTERED NATURE TO THE
RAINFALL...AND HAVE TEMPO GROUPS FOR SHRA/TSRA.
OVERNIGHT...RAINFALL WILL BECOME MORE WIDESPREAD. NORTHEAST WINDS
WILL CONTINUE AS SURFACE LOW REMAINS SOUTH OF THE STATE.
&&

.PREV DISCUSSION... /ISSUED 345 AM CST WED JAN 25 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MODELS CONTINUE TO ADVERTISE RATHER UNSETTLED WEATHER FOR THE NEXT
COUPLE OF DAYS AS A SOUTHERN STREAM STORM SYSTEM BRINGS WIDESPREAD
PRECIPITATION BACK TO THE MID SOUTH. BIGGEST DIFFERENCES BETWEEN THE
MODELS REMAIN THE SPEED IN WHICH THE SYSTEM KICKS OUT. DIFFERENCES
DO NOT APPEAR TO BE SIGNIFICANT ENOUGH TO FAVOR ONE SOLUTION OVER
ANOTHER AND A BLEND OF MODELS WILL BE USED THIS MORNING.

LATEST SURFACE ANALYSIS PLACES A WARM FRONT JUST NORTH OF THE GULF
COAST WITH SURFACE LOW PRESSURE OVER EAST CENTRAL TEXAS. ATTENDANT
COLD FRONT EXTENDS OFF THE PARENT LOW AND INTO THE RIO GRANDE
VALLEY. BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THE
PERIOD WITH WIDESPREAD OVERRRUNING PRECIPITATION EXPECTED AS WARM
MOIST AIR SURGES NORTHWARD AND OVER THE FRONT. RAINFALL WILL BE
ENHANCED BY AN APPROACHING H5 CLOSED LOW WHICH IS CLEARLY VISIBLE
OVER FAR WEST TEXAS/SOUTHWEST NEW MEXICO ON MOISTURE CHANNEL IMAGERY
THIS MORNING, THE UPPER LOW IS EXPECTED TO MOVE INTO EASTERN TEXAS
BY LATE THURSDAY.

OVERALL PATTERN SUGGESTS PERIODS OF RAIN WILL CONTINUE THROUGH LATE
THURSDAY OR UNTIL THE SYSTEM FINALLY CLEARS THE REGION. THE MAJORITY
OF THE FORECAST AREA IS EXPECTED TO SEE BETWEEN AN INCH OR TWO OF
RAIN WITH LOCALLY HEAVIER AMOUNTS. AXIS OF HEAVIEST PRECIPITATION
SETTING UP FROM WEST CENTRAL INTO NORTHWEST ARKANSAS WHERE UPWARDS
OF FOUR INCHES OF PRECIPITATION COULD FALL. SOME THOUGHT WAS GIVEN
TO A FLASH FLOOD WATCH BUT WITH FAIRLY HIGH FLASH FLOOD GUIDANCE AND
A LONG DURATION EVENT...DECIDED TO HOLD OFF ON HEADLINES FOR NOW.

INSTABILITY REMAINS LIMITED THROUGH THE EVENT. THE EXCEPTION IS THE
FAR SOUTH WHERE MODELS INDICATE SOME INSTABILITY EXISTS IN THE
VICINITY OF THE SURFACE LOW WHEN IT PASSES THROUGH. AS SUCH...WILL
JUST MENTION ISOLATED THUNDER AND LEAVE IT AT THAT. NO SEVERE
WEATHER IS EXPECTED.

SURFACE LOW EXPECTED TO PASS TO THE SOUTHEAST OF THE STATE THURSDAY
AFTERNOON WITH UPPER SUPPORT LAGGING SEVERAL HOURS BEHIND FOR A
CONTAINING CHANCE OF LIGHT RAIN OVER THE SOUTH. ALL PRECIPITATION
WILL CLEAR THE AREA THURSDAY NIGHT WITH HIGH PRESSURE PROVIDING AS
DRY DAY FOR FRIDAY.

ATTENTION WILL THEN TURN TO A WEAK COLD MOVING THROUGH THE AREA
DURING THE DAY SATURDAY. MOISTURE AND DYNAMICS APPEARS TO BE LACKING
WITH THIS FEATURE. WILL ONLY CARRY SILENT 10 POPS AT THIS POINT WITH
ONLY OCCASIONAL CLOUDINESS NOTING THE PASSAGE OF THE BOUNDARY. EVEN
WITH EXPECTED CLOUD COVER AND RAINFALL... TEMPERATURES WILL AVERAGE
ABOVE NORMAL FOR LATE JANUARY. WILL GO A TOUCH UNDER GUIDANCE BUT
OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY
ACCEPTED.

LONG TERM...SUNDAY THROUGH TUESDAY
HIGH PRESSURE WILL BRING DRY CONDITIONS FOR SUNDAY...BUT RETURN FLOW
WILL BRING MOISTURE BACK TO THE STATE MONDAY. CLOUDS WILL INCREASE
MONDAY...BEFORE THE NEXT SYSTEM APPROACHES TUESDAY. MODELS ARE
DIFFERING ON THE STRENGTH AND SPEED OF THE SYSTEM...SO HAVE ONLY
INCLUDED SLIGHT CHANCE POPS FOR NOW. TEMPERATURES WILL CONTINUE THE
ABOVE NORMAL TREND THROUGH THE EXTENDED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jan 25, 5:00 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED JAN 25 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN CHANCES WILL CONTINUE ACROSS THE STATE TODAY AND TONIGHT...AS
GULF MOISTURE MOVES NORTH OVER A WARM FRONT IN LOUISIANA. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE TODAY...BUT NO SEVERE WEATHER IS
EXPECTED WITH ANY STORMS. HEAVY RAINFALL WILL BE POSSIBLE...
ESPECIALLY OVER THE NORTHWEST HALF OF THE STATE. RAINFALL AMOUNTS
WILL AVERAGE ONE TO THREE INCHES...WITH LOCALLY HEAVIER AMOUNTS
ACROSS THE NORTH AND WEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN CHANCES WILL CONTINUE INTO THURSDAY...BEFORE THE UPPER SYSTEM
MOVES EAST...AND RAIN ENDS FROM WEST TO EAST. HIGH PRESSURE WILL
BRING DRY WEATHER FOR FRIDAY...BEFORE A WEAK FRONT MOVES INTO THE
STATE SATURDAY...BUT MOISTURE WILL BE LIMITED WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 10:14 AM CSTFlash Flood WarningLZKJohnson, Newton, Pope, Searcy106 min
Jan 25, 10:40 AM CSTRiver Flood WarningLZKWhite, Woodruff27 days
Jan 25, 12:07 PM CSTFlash Flood WarningLZKJohnson, Newton113 min

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.